I would appreciate hearing from anyone who has received a diagnosis of micro-vascular angina as to whether you ever/always experience chest pain on exercising. Thank you in anticipation of your reply
micro-vascular angina pain: I would... - British Heart Fou...
British Heart Foundation
Have a read through the pinzemetal angina facebook group. well worth it! what did he say?
Hello good to hear from you again. He asked if I had pain on exercise. I said "not particularly" as I can get pain at any time including resting. Also I had taken RANEXA for a month which made me feel sick all the time and ADIZEM for 9 weeks neither of these had any impact on my symptoms . He said as there had been no improvement he now doubted whether I do have MVA but has put me forward for an Stress-MRI and clinic appointment in 3 months. Have just received the next Clinic appointment for 14th March 2019. He has also taken me off all medication including that prescribed by GP; I am awaiting his letter before I visit my GP. Thanks for the tip on the facebook group. BTW did Saturday go according to plan? Best wishes
I was diagnosed with micro vascular Angina as my chest pain wouldn’t go, with GTN spray. My cardiologist has put me on Ransolapine, Nicorandil and IsidorBide.
This has helped tremendously and my chest pain has gone. The statins I was on were making me feel really low, no energy, generally feeling unwell, I have stopped them and feeling a lot better. Been prescribed a lower dose. Still taking vitamins magnesium, c, k, plant sterols,krill oil. Hope this helps.
Thank you for your reply. I am pleased to hear your chest pain has gone. I am intrigued by your vitamin intake especially krill oil. When my Consultant told me to cease all medication, including statins, I asked if I should start taking some vitamin supplements and he said in his view they would not help so I am curious as to how they are of help to you.
Hi. I hope you don't mind me asking you, something that you posted on over a year ago, but maybe you could provide some support to me.
The issue is about not getting any relief when using the Nitrate under the tongue spay, when experiencing Angina.
To cut this shorter, maybe you could just cast your eyes over my posts, especially the latest one, and tell me what you think. . . .as I can not find anyone else who is going through a similar experience.
I would be SO grateful- thank you. ☺☺
My situation (as briefly as possible) I had 2 stents June 17 after heart attack.
I continued to get chest pain sometimes at rest which could last for 2 to 3 hours. The GTN spray didn’t really stop it.
I then did my own research and thought I may have MVA.
I had a 2nd Angiogram that showed all main arteries were clear, the cardiologist said that there was a blockage in small that was to small to stent.
I was admitted to hospital several times with chest pain, my cardiologist put me on Ransoline, Isosorbde, and Nicorandil within a week the pain started to go.
I must say that on top of everything the Statins were causing chest muscle aches which confused the situation, they were also causing muscle aches and making me feel dreadful. I have since stopped taking them and am feeling so much better, I am actually getting out and walking all day 6 to 8 miles. Couldn’t do that this time last year.
Saw my cardiologist last week who discharged me, after saying nothing more he could do, just keep taking meds, I was happy with that.
At least I have got my life back.
Hope this helps you.
Thank you for your reply.
I have to say that I'm feeling so much calmer just having read your post, as it pretty much mirrors my own situation, only difference being that I had not had a HA - From an angiogram I had 4 blocked arteries, but they only stented 3 of them, the 4th was too narrow.
My story continues the same as yours, up to the point where you were put on medication.
Those medications have never been suggested to me.
My heart meds. are Perindopril, Omeprazole, Aspirin, Clopidogrel, Atorvastatin, Relosorb and the GTN.
Fortunately I don't have any side effects from any of my medications.
But the Nitrate, Resolorb and especially the GTN spray do nothing for me when I'm having an angina attack . . .
I am going to ask my consultant as to the medications you are taking and see what he has to say.
I'm so glad to read that the majority of your issues were finally dealt with and your life has significantly improved. Hope mine will too, eventually . . .
Thank you for sharing your experience with me.
Have a great day
I am so pleased that Sparkeybigshot1 has replied to you as I am unable to help as have never been given GTN spray and in fact my Consultant is now doubting his diagnosis of MVA. All good wishes
I have pain continuously and have attacks of more intense pain when at rest, e.g. during the night. Moderate exercise more often than not reduces my pain but sometimes increases it. A particular issue with exercise is that it seems to induce delayed angina attacks, e.g. the following night whilst not inducing pain during the exercise. Some (many??) other MVA patients seem to experience the delayed pain effect.
Thank you for your reply which was of great interest. I too wake up in the night with chest pains but have never considered that it may be a delayed attack brought on by earlier exercise. You have spurred me to start keeping a " pain diary" starting today. Thank you for your help.
I wouldn't get too hung up on the delayed pain thing, as I don't think it's possible to be certain about triggers. However, pain at night is consistent with a type of microvascular angina or Prinzmetal's angina - but equally might be caused by something else (reflux?). Do you have any other symptoms at all, other than chest pain? How long does your pain go on for?
Adizem (generic name = diltiazem) is I believe often effective in treating MVA, though I don't believe it always is and, of course, effectiveness will depend on dosage. I think that MVA patients usually go on maximum dosage. It is said that many MVA patients do find Ranexa to be helpful. From what I gather from the MVA patient community, responses to drugs are very individual and, whilst it may be that failure of your pain to respond to Adizem and Ranexa makes it relatively less likely that you have MVA, I would suggest that it is not conclusive evidence that your pain is not caused by MVA.
Adizem is a calcium channel blocker and I have never been prescribed Adizem but another calcium channel blocker, amlodipine, and that has been effective for me. ACE inhibitors and another similar class of drug, angiotensin II receptor blockers, are effective in some people.
Is your GP sympathetic? You might want to introduce him/her to the following article from the European Society of Cardiology: escardio.org/Journals/E-Jou... .
According to Section 5 of the article (treatment), " the susceptibility of symptoms to medical treatment is variable and it is necessary to experiment with different drug combinations before achieving control". Your consultant has not experimented. The article mentions beta-blockers as potential treatments but also warns that they can promote vasospasm; I don't know that they would therefore be treatment of first choice. I say this because there seems to be a theory that MVA at rest may be caused by spasm in the microvasculature.
Do you think that your consultant has expertise in microvascular angina? It seems that a number of MVA patients are now seeing Prof Kharbanda at the John Radcliffe Hospital, Oxford.
Here's another ESC article: escardio.org/Journals/E-Jou...
Note that it says that "Calcium channel blockers have shown conflicting results in clinical trials." (recall that Adizem is a calcium channel blocker). It does however say that ranolazine (the generic name for Ranexa) is effective in MVA patients, contrary to your experience.
One way of looking at it is:
we use tomorrows energy today and it has to be paid back.
it doesnt really make sense but it fits!
Your symptoms seem to apply to me. I do some form of exercise eg cycling or swimming feel ok while I’m doing it, but then feel ill when I get home, washed out feeling, some chest pain tired. In the past this has lasted for 2 or 3 days but is only lasting about 1day now. I walk twice a day and don’t have a problem with that. I’m 18 months after heart attack and beginning to understand that not all chest pain is heart related, it’s been difficult thou, especially dealing with side effects from statins.
hi., was diagnosed as having MVA by cardiologist nearly 2 years ago. mostly occurs when walking uphill or climbing stairs.. occasionally when walking along level ground.. Cardiologist prescribed ivabradine, isorobide and tildiem retard..also carry gtn spray whenever i go out.. on perindropil and bendroflorozide and simvastatin for hypertension
Not what you're looking for?
You may also like...
could make you worse. After stress tests, wires etc, now told it is micro vascular angina, and can...
no as it’s keeping you from having pain on exertion which iv never had. has anyone been in a...
MVA chest pain and tightness most of the time these last weeks. Feels like an elephant on my chest....
through small veins
He told me today I have micro vascular angina,
I developed Vasculitis on...
too technical, but does anyone know, when you are in the cath lab awaiting your stent emergency...